| Model Number |
0036550 |
| Medical Device Problem Code |
Packaging Problem (3007)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
To date, the reported device has not been returned to conmed for evaluation.Should the device be returned, this complaint will be reassessed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.A two-year historical complaint review revealed (b)(4) prior complaints for this device family and failure mode.In this same timeframe, (b)(4) units have been manufactured and shipped worldwide, making the rate of occurrence of this failure (b)(4) percent.A risk analysis was performed and deemed acceptable.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.If packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This incident type will continue to be monitored through the complaint system to assure patient safety.
Event or Problem Description
The distributor in (b)(6) rejected one 0036550 surgical tubing due to an "insufficient heatseal".In this instance, there was no patient involvement as the packaging anomaly was discovered during inspection prior to distribution to an end-user.The report is raised on the basis of a device malfunction with potential for injury with recurrence.
Additional Manufacturer Narrative
The reported unused devices were returned for evaluation in original unopened packaging.Label verification and visual inspection was performed.The device packaging's short, straight seal was observed to be less than 1/4".Dye leak testing was performed and it was found that the dye did not penetrate the defect area.The sterility of the device had not been compromised as a result of the defect.Seal transfer was observed on the packaging poly in the defect area; therefore, the defect occurred after the device was sealed.Due to the appearance and location of the defect, it is possible that the device was caused by the device.This issue will continue to be monitored through the complaint system to assure patient safety.